MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-03
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The account observed smoke coming from the back of the cell-dyn sapphire.The account stated after a strange sound from the left backside of the analyzer, smoke was seen and a strange odor.The account unplugged the power cord.The account technical service confirmed nothing was wrong with the wall socket or power at the account.No specific patient information provided as there was no patient involvement.No injury was reported.
 
Additional Manufacturer Narrative
The likely cause part was the motion control power supply (mcps).The mcps part was replaced and qc recovered within specifications.A similar complaint review was performed showing no increase in complaint activity.A ticket trending review was performed showing no increase in complaint activity.No adverse trends were identified based upon the likely cause.No issues identified when reviewing corrective and preventative actions and non-conformances for the likely cause.The investigation included a review of product historical data, and product labeling.Review of historical data did not find a product issue related to the complaint incident.Labeling was found to be adequate for the complaint issue.No product deficiency was identified.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15029408
Report Number2919069-2022-00020
Device Sequence Number17731840
Product Code GKZ
UDI-Device Identifier00380740016623
UDI-Public00380740016623
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-03
Device Catalogue Number08H00-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown